Economic Theory

, Volume 2, Issue 3, pp 427–433 | Cite as

A direct proof of the existence of pure strategy equilibria in games with a continuum of players

  • Kali P. Rath
Exposita Articles


In this note we provide a direct and simple proof of the existence of pure strategy Nash equilibria in large finite action games when the payoffs depend on own action and the average response of others. The result is then extended to the case where the action set of each player is a compact subset of ℜn.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Aumann, R.J.: Integrals of set-valued functions. J. Math. Anal. App.12, 1–12 (1965)Google Scholar
  2. Aumann, R.J.: An elementary proof that integration preserves uppersemicontinuity. J. Math. Econ.3, 15–18 (1976)Google Scholar
  3. Castaing, C., Valadier, M.: Convex analysis and measurable multifunctions. Lect. Notes Math.580, (1977)Google Scholar
  4. Hildenbrand, W.: Core and equilibria of a large economy. Princeton: Princeton University Press, 1974Google Scholar
  5. Khan, M.A.: On extensions of the Cournot-Nash theorem. In: Aliprantis, C.D., Burkinshaw, O., Rothman, N.J. (eds.) Advances in equilibrium theory. Lect. Notes Econ. Math. Syst.244, 79–106 (1985)Google Scholar
  6. Mas-Colell, A.: On a theorem of Schmeidler. J. Math. Econ.13, 201–206 (1984)Google Scholar
  7. Schmeidler, D.: Equilibrium points of nonatomic games. J. Stat. Phys.17, 295–300 (1973)Google Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • Kali P. Rath
    • 1
  1. 1.Department of EconomicsUniversity of Notre DameNotre DameUSA

Personalised recommendations